Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 19, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 21, 2007, 4:19 AM CDT for 19 counties in North Dakota. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2007, 4:19 AM CDT (09:19 UTC)
- Expired
- Sep 21, 2007, 3:12 PM CDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 210919 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT FRI SEP 21 2007 ...STRONG WINDS CAN BE EXPECTED THIS MORNING AND EARLY AFTERNOON... .STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS MORNING ACROSS CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL BE CAUSED BY A HIGH PRESSURE SYSTEM THAT WILL MOVE RAPIDLY INTO THE STATE AS A LOW PRESSURE SYSTEM OVER THE DAKOTAS MOVES INTO MINNESOTA. THE WINDS WILL DIMINISH SLOWLY IN THE MID AND LATE AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-211730- /O.NEW.KBIS.WI.Y.0019.070921T0919Z-070921T2100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 419 AM CDT FRI SEP 21 2007 /319 AM MDT FRI SEP 21 2007/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS MORNING ACROSS CENTRAL NORTH DAKOTA. THE WINDS WILL DIMINISH SLOWLY IN THE MID AND LATE AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KBIS 211554 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1054 AM CDT FRI SEP 21 2007 ...STRONG WINDS THROUGH THE AFTERNOON... .STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA. THE STRONG WINDS WERE DUE TO A HIGH PRESSURE SYSTEM THAT WILL MOVE RAPIDLY INTO THE STATE AS A LOW PRESSURE SYSTEM OVER MINNESOTA MOVES EAST INTO THE GREAT LAKES REGION. THE WINDS WILL DIMINISH SLOWLY BY LATE AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-212100- /O.CON.KBIS.WI.Y.0019.000000T0000Z-070921T2100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1054 AM CDT FRI SEP 21 2007 /954 AM MDT FRI SEP 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TO CONTINUE THROUGH MID AFTERNOON ACROSS CENTRAL NORTH DAKOTA. THE WINDS WILL DIMINISH SLOWLY BY LATE AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 212012 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT FRI SEP 21 2007 ...WIND ADVISORY HAS BEEN CANCELLED... .THE WINDS WILL RAPIDLY DIMINISH LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL NORTH DAKOTA. THE WIND ADVISORY HAS BEEN CANCELLED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-212115- /O.CAN.KBIS.WI.Y.0019.000000T0000Z-070921T2100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 312 PM CDT FRI SEP 21 2007 /212 PM MDT FRI SEP 21 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE GUSTY NORTHWEST WINDS WILL DIMINISH RAPIDLY THIS AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:00 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 21, 3:00 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT FRI SEP 21 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT A SURFACE LOW NOW IN CENTRAL SOUTH DAKOTA WILL PUSH ACROSS THE EASTERN DAKOTAS THIS MORNING AND INTO MINNESOTA BY NOON. THE UPPER LEVEL SHORT WAVE TROUGH IS TRAILING BEHIND THE SURFACE LOW AND WILL NOT EXIT THE FORECAST AREA UNTIL AFTERNOON. CURRENT RADAR AND SURFACE REPORTS INDICATE SHOWERS AND A FEW TSTMS AHEAD OF THE UPPER LEVEL TROUGH...SO PRECIPITATION BAND SHOULD TRAVERSE THE FORECAST AREA THIS MORNING. WILL ISSUE A WIND ADVISORY FOR CENTRAL COUNTIES. THE WINDS SHOULD INCREASE TO WIND ADVISORY CRITERIA THIS MORNING AS THE SURFACE LOW TIGHTENS UP AND THE LOW LEVEL AND MID LEVEL WINDS INCREASE. THE WINDS SHOULD DIMINISH WITH THE PASSAGE OF THE UPPER LEVEL TROUGH THIS AFTERNOON...SO WILL END THE ADVISORY AT 4 PM CDT. THE TROUGH WILL BE FOLLOWED BY A SHORT WAVE RIDGE TONIGHT SO SHOULD SEE LITTLE CHANCE OF PRECIP...THEN ANOTHER SHORT WAVE TROUGH WILL DIG INTO THE ROCKIES ON SATURDAY THEN MOVE SLOWLY EAST ON SATURDAY NIGHT AND SUNDAY. AN ASSOCIATED SURFACE LOW WILL DEVELOP IN SOUTHEAST MONTANA...NORTHEAST WYOMING AND MOVE NORTHEAST ACROSS THE STATE SATURDAY NIGHT AND SUNDAY BRINGING A RETURN OF WARM WEATHER...AND A CHANCE OF SHWRS AND TSTMS. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT LINGERING PRECIPITATION IS ON TAP FOR MONDAY AS THE UPPER TROUGH EXITS THE REGION SLOWLY. AFTER THAT A DRY WESTERLY UPPER FLOW PERSISTS UNTIL THE ARRIVAL OF A SHORT WAVE AND A CHANCE OF RAIN AGAIN ON FRIDAY && .AVIATION... A MULTITUDE OF AVIATION HAZARDS THIS MORNING. DENSE FOG IN JAMES RIVER VALLEY ALONG WITH THUNDERSTORMS. MORE THUNDERSTORMS MOVING ACROSS THE CENTRAL PART OF THE STATE THIS MORNING THEN POST FRONTAL SURFACE WINDS OF 30KT WILL SPREAD ACROSS THE STATE WEST TO EAST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ003>005-011>013-019>023-025- 034>037-042-045>048-050-051. && TSW/RL
Hazardous weather outlook, Sep 20, 4:24 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT THU SEP 20 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 424 AM CDT THU SEP 20 2007 /324 AM MDT THU SEP 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA TODAY. SOME THUNDERSTORMS MAY BE SEVERE EAST CENTRAL AND SOUTHEAST. ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED TONIGHT...ALONG WITH GUSTY NORTHWEST WINDS DEVELOPING LATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTHWEST WINDS WILL PERSIST INTO FRIDAY MORNING AND AFTERNOON. TRAVEL MAY BE DIFFICULT UNTIL THE WINDS START TO SUBSIDE IN THE AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY SOUTHEAST. NH
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.